UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 58

of 'Tricyclic antidepressant poisoning'

58
TI
"Lipid rescue" for tricyclic antidepressant cardiotoxicity.
AU
Blaber MS, Khan JN, Brebner JA, McColm R
SO
J Emerg Med. 2012;43(3):465. Epub 2012 Jan 12.
 
BACKGROUND: Tricyclic antidepressant (TCA) toxicity results predominantly from myocardial sodium-channel blockade. Subsequent ventricular dysrhythmias, myocardial depression, and hypotension cause cardiovascular collapse. Animal studies have demonstrated the effectiveness of intravenous lipid-emulsion in treating TCA cardiotoxicity.
CASE REPORT: We report a case of dothiepin (tricyclic antidepressant) overdose causing refractory cardiovascular collapse, which seemed to be successfully reversed with lipid-emulsion therapy (Intralipid(®); Fresenius, Cheshire, UK).
CONCLUSIONS: Lipid emulsions are a potentially novel therapy for reversing cardiotoxicity seen in TCA overdose. Research is required into the role of lipid emulsion in the management of poisoning by oral lipophilic agents.
AD
Department of Cardiology, Sandwell&West Birmingham Hospitals NHS Trust, Birmingham, UK.
PMID